PDA

View Full Version : Tramadol addiction



brintiff
06-02-2008, 01:01 PM
I've been taking Tramadol for about a month and a half and have noticed a tolerance starting. I guess I'm up to 300 to 400 mg's a day so I'm going to try to cut back because I read that a Tramadol tolerance goes away quickly. I havent taken any since around midnight last night, how long would it take for withdrawl symtoms to start, I know everyones different, looking for a ballpark figure. I don't have any symptoms yet, does this mean I am not dependant on it yet or is too soon to tell?

I know, Tramadol is considered lame by many, I've never been hooked on anything except smoking cigs so I'm not sure what I should be looking for.

SurfRat
06-02-2008, 01:14 PM
That is not much too big a dose, and not much too long of a time either so you might be ok.

But unless you have to stop cold, why don't you try tapering a little.

You do know about possible seizures from taking Tramadol?

brintiff
06-02-2008, 01:38 PM
I'm aware of the seizure issues. I'm sure I could taper, I just wanted to see if I was developing a dependency on them.

Suboxstitute
06-02-2008, 03:38 PM
My best guess is that if you don't have withdrawal symptoms within 18-24 hours (at the outside) you may have been fortunate and NOT developed a tolerance. You may feel a little achy and a bit less energy but wouldn't call those "raging" w/d symtoms.

So see how you feel at that point and you'll probably know. In addition, if the symptoms (if they come) only last for a day or so, you may also have escaped developing a tolerarce or addictin/call it what you will.

To me, it's the same PHYSICAL reaction (dependance vs. addiction) It is what you are willing to DO to get more of the stuff that separates you from dependence to addiction. There are all kinds of checklists, etc. on the web differentiating the two categories.

Good luck! Always good to take days off when you can, before you cannot.

Sue

Inspektahdek
06-02-2008, 04:20 PM
If you ever notice your hands are twitching which I bet they have before or you leg kind of kicks on it's own or anything kind of twitches on it's own you might want to consider lowering the dose or taking small doses of clonazepam with it .5 to 1mg so it'll keep your seizure threshold.

Once you notice that jitter or your leg kick on it's own or like I said similar things to that nature you're on a small edge of it becoming a grand mal seizure. Alot of people say it could never happen to them, etc. Go to Bluelight and do a search on tramadol and read about how many people have had seizures at even low doses 100-200mgs and it's just one day they take it and bam! they wake up in the ER with their shirt cut off.

Tramadol isn't a bad drug, it's very acccesible worldwide, is a mild tricyclic anti-depressant by acting on your seratonin receptors reuptaking them mildly and also brushing against your MU opiate receptors giving you mild to moderate pain relief, if you're opiate naaive, you'll definitely love tramadol because it's weak, yet it will provide Euphoria to those who don't have a monster tolerance.

Tramadol is sort of a freak show medication, it was created on accident when scientists were trying to discover a new anti-depressant and while fucking with molecule A and B, they came up with a drug they can use primarily for pain that isn't an NSAID and isn't a DIRECT NARCOTIC doesn't quite grab ahold of the opiate MU receptors and squeeze, it sort of runs by it and brushes against it, gives it a "high-five". LOL :)

This provides doctors with a med they can use as a median in between anti-inflammatory meds and narcotics and for alot of people in pain, this works for them when they have no tolerance and then they're also not exposed to the more controlled classes of opiates which are way more addictive so it sort of saves them from starting to walk down the downward spiral of addiction until they slip.

brintiff
06-02-2008, 04:55 PM
Thanks for the replies, I love the high 5 analogy. So much for my vacation, I took 200mg in the last two hours. Didn't have any physical symptoms of withdrawal but I was craving them or something.

Suboxstitute
06-02-2008, 08:10 PM
Inspeaktah Dek mentioned a good idea there that is seldom talked about at least that I have seen.

Clonazepam is also an anti-seizure drug. The doses for a seizure condition are much higher than the anti-anxiety dose, but still - if you are trying to come off tramadol (and it looks like the OP sorta gave up on his experiment, huh???) , it might not be a bad idea to get hold of some clonazepam (K-pins) since they may have the effect of decreasing the chance of tramadol-wd seizures. I don't think all benzos have this anti-seizure quality so its not he same as valium, etc. I don't see that it would hurt anyway and might help.

I don't have any science to prove it, it's just common sense and thinking about the fact that clonaz is used for seizures ..... thanks Dek. You're always coming up with some little nugget of knowledge.

Sue

wafflehead77
06-02-2008, 08:27 PM
Depending on how pronounced the seratonergic effects are, I would slighly taper, and then switch over to an SSRI for a week or so, lowering the SSRI dose a little each day.

In fact, the mu activity is so low, that I can pretty much just switch to 25-50mg of sertraline (zoloft) and not have any w/d's except for a runny nose and slight chills. Every 2 days I drop another 5mg on the sertraline, and in less than 2 weeks, I am back to normal.

Switching to tramadol, for me, is the easiest way to kick any opie. H, D's oxy; all I do is switch over for a week or two, then switch to the SSRI. Pretty painless, and by far the easiest way I have ever kicked.

eveline
06-02-2008, 09:30 PM
Inspeaktah Dek mentioned a good idea there that is seldom talked about at least that I have seen.

Clonazepam is also an anti-seizure drug. The doses for a seizure condition are much higher than the anti-anxiety dose, but still - if you are trying to come off tramadol (and it looks like the OP sorta gave up on his experiment, huh???) , it might not be a bad idea to get hold of some clonazepam (K-pins) since they may have the effect of decreasing the chance of tramadol-wd seizures. I don't think all benzos have this anti-seizure quality so its not he same as valium, etc. I don't see that it would hurt anyway and might help.

I don't have any science to prove it, it's just common sense and thinking about the fact that clonaz is used for seizures ..... thanks Dek. You're always coming up with some little nugget of knowledge.

Sue

Tramadol lowers the seizure threshold when you're on it, not when withdrawing. I think it is a good idea to take a benzo if you're taking a large dose of tramadol though... just be careful with the doses and respiratory depression (as always when mixing benzos and opiates). All benzos have anticonvulsant properties, though not all are actually used for seizures.

Suboxstitute
06-02-2008, 09:56 PM
Tramadol lowers the seizure threshold when you're on it, not when withdrawing. I think it is a good idea to take a benzo if you're taking a large dose of tramadol though... just be careful with the doses and respiratory depression (as always when mixing benzos and opiates). All benzos have anticonvulsant properties, though not all are actually used for seizures.

Eveline, thanks for clarifying that, sorry - I wouldn't want to be giving out mis-information. Why have I heard of people having seizures just coming off tramadol? Maybe because they were up at a real high dose right when they tried to stop and the seizure was caused, effectively, by the tramadol still in the system?

=============
By the way, just a comment that I've made before - my brother is an ER doc and has seen quite a few tramadol seizures (while the person is on the drug, often abusing it). Even in "normal" doses, he thinks Tramadol/ultram is the worst drug even invented, doesn't even work all tha well for pain, and that good old standard opiates are way safer for the body. He wants it off the market, in fact!

Inspektahdek
06-02-2008, 10:48 PM
Thanks for the replies, I love the high 5 analogy. So much for my vacation, I took 200mg in the last two hours. Didn't have any physical symptoms of withdrawal but I was craving them or something.


I try, to be funny and informative at the same time :D




Inspeaktah Dek mentioned a good idea there that is seldom talked about at least that I have seen.

Clonazepam is also an anti-seizure drug. The doses for a seizure condition are much higher than the anti-anxiety dose, but still - if you are trying to come off tramadol (and it looks like the OP sorta gave up on his experiment, huh???) , it might not be a bad idea to get hold of some clonazepam (K-pins) since they may have the effect of decreasing the chance of tramadol-wd seizures. I don't think all benzos have this anti-seizure quality so its not he same as valium, etc. I don't see that it would hurt anyway and might help.

I don't have any science to prove it, it's just common sense and thinking about the fact that clonaz is used for seizures ..... thanks Dek. You're always coming up with some little nugget of knowledge.

Sue



No problem, that's what I'm here for :D

upstate_007
06-03-2008, 06:47 AM
Tramadol is sort of a freak show medication, it was created on accident when scientists were trying to discover a new anti-depressant and while fucking with molecule A and B, they came up with a drug they can use primarily for pain that isn't an NSAID and isn't a DIRECT NARCOTIC doesn't quite grab ahold of the opiate MU receptors and squeeze, it sort of runs by it and brushes against it, gives it a "high-five". LOL :)



I think that is the best description of Tramadol I have ever heard. Hi five. That was awesome. I guess something like Fent runs up to the receptor, tackles it and starts pounding its face in then.